Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 2, 2004, 12:25 PM PDT for Elko County, Nevada. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 12:25 PM PDT (19:25 UTC)
- Expired
- Aug 2, 2004, 1:30 PM PDT
- In force
- 65 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 82 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 021925 SVRLKN NVC007-022030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 1225 PM PDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA THIS INCLUDES THE CITIES OF...RYNDON...ELKO * UNTIL 130 PM PDT * AT 1222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF ELKO...OR ABOUT 8 MILES WEST OF SOUTH FORK...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELKO BY 1255 PM PDT RYNDON BY 130 PM PDT LAT...LON 4067 11604 4058 11583 4101 11546 4114 11578 $$ SLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:14 AM PDT, 7 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 5:14 AM PDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 514 AM PDT MON AUG 2 2004 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE CLOSER TO NEVADA TODAY...HELPING TO CREATE BREEZY CONDITIONS ACROSS THE SILVER STATE. SHOWERS AND THUNDERSTORMS WILL BE MOVING EASTWARD THROUGH THE STATE TODAY AND TONIGHT AS DRY AIR BEGINS TO MOVE IN FROM THE WEST. BEGINNING TUESDAY...AND LASTING INTO NEXT WEEKEND...A DRY SOUTHWEST FLOW OF AIR WILL ENVELOP THE GREAT BASIN. && .DISCUSSION...MONSOON MOISTURE CONTINUES TO OVERSPREAD THE CWA WITH CONVECTION ONGOING IN SOUTHERN ZONES. EKO RECEIVED 0.19 INCHES OF PRECIPITATION THROUGH 08Z. EARLY MORNING TS DEVELOPMENT HAS BEEN MAINLY OVER SOUTHERN EUREKA COUNTY. NOW...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER NORTHERN NYE COUNTY. STORM MOVEMENT IS NNE...WITH GRADUAL EASTWARD SHIFT OF INITIATION. MODELS IN GOOD GENERAL AGREEMENT. MADE SOME MINOR TWEAKS TO FORECAST. COOLED TEMPS A LITTLE AND REDUCED WIND-SPEEDS OVERALL. PRESS GRADIENT TODAY NOT THAT IMPRESSIVE EXCEPT OVER HUMBOLDT COUNTY...ALSO DRIEST AREA. SURFACE PRESS GRADIENT OVER ZONE 30 CONDUCIVE TO STRONG SW FLOW BY AFTERNOON WITH MODEST DEEPENING OF SFC LOW POSITIONED NEAR OREGON BORDER. CANCELLED RED FLAG WARNING FOR ALL ZONES EXCEPT FIRE WEATHER ZONE 451. EXPECT LOWEST RH VALUES NEAR 15 PCT...SIGNIFICANT WIND...AND WIND SHIFT LATE AFTERNOON ACROSS HUMBOLDT COUNTY. MAINLY BREEZY CONDITIONS WILL PREVAIL ELSEWHERE...HOWEVER ALL REMAINING ZONES HAVE EXPERIENCED GOOD RH RECOVERY. EXPECT WILL TAKE A GOOD DAY OF DRYING TO FALL BACK TO 15 PCT RANGE...NOT TODAY. ENOUGH SHOWER ACTIVITY TODAY TO PREVENT GOOD DRYING. PRESS GRADIENT RELAXES ENOUGH TUESDAY TO NOT ISSUE FWX WATCH. FROM TUESDAY THROUGH SUNDAY SYNOPTIC RIDGE OVER SOUTHERN U.S. AND QUASI-STATIONARY UPPER LEVEL LOW OVER NORTHERN PACIFIC WILL LEND ITSELF TO PERSISTENT DRY SOUTHWEST FLOW FOR ELKO CWA. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE WEATHER ZONE 451 MONDAY 10AM PDT TO 10PM PDT. && WHITWORTH
Hazardous weather outlook, Aug 2, 5:49 AM PDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 549 AM PDT MON AUG 2 2004 NVZ030-031400- HUMBOLDT COUNTY- 549 AM PDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEVADA .DAY ONE...MONDAY AND MONDAY NIGHT A SMALL RISK FOR SHOWERS AND THUNDERSTORMS EXISTS FOR THE MORNING HOURS ACROSS HUMBOLDT COUNTY...FOLLOWED BY DRY AIR INTRUSION. SURFACE AND UPPER LEVEL PRESSURE GRADIENTS WILL CONTINUE TO REMAIN STRONG AS LOW PRESSURE OFF THE CALIFORNIA COAST MOVES EASTWARD INTO NEVADA. WINDS THIS AFTERNOON WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH ACROSS HUMBOLDT COUNTY TODAY AND LAST INTO THE EVENING HOURS. DUE TO STRONG WINDS AND LOW HUMIDITIES...A RED FLAG WARNING WILL BE IN EFFECT FOR NORTHERN AND CENTRAL NEVADA FROM 10AM PDT TO 10PM PDT MONDAY. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNORFWLKN...WWUS85 KLKN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SURFACE WINDS WILL WEAKEN TUESDAY AND WEDNESDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE APPROACHES CENTRAL NEVADA FROM THE WEST EARLY THURSDAY. SURFACE WINDS MAY INCREASE ONCE AGAIN THURSDAY AND FRIDAY AS THIS SYSTEM APPROACHES. OTHERWISE...A DRY WEATHER PATTERN IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-031>037-031251- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 549 AM PDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEVADA .DAY ONE...MONDAY AND MONDAY NIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND NORTHEAST NEVADA TODAY. LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE CLOSER TO NEVADA TODAY AND TONIGHT...HELPING TO KEEP BREEZY CONDITIONS AROUND THE REGION. WINDS THIS AFTERNOON WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. HOWEVER HUMIDITIES HAVE SHOWN GOOD RECOVERY AND THE RED FLAG WARNING FOR CENTRAL AND NORTHEAST NEVADA TODAY HAS BEEN CANCELED. A RED FLAG WARNING WILL BE IN EFFECT FOR NORTHWEST NEVADA FIRE WEATHER ZONE 451...HUMBOLDT COUNTY...FROM 10AM PDT TO 10PM PDT TODAY. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNORFWLKN... .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SURFACE WINDS WILL WEAKEN TUESDAY AND WEDNESDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE APPROACHES CENTRAL NEVADA FROM THE WEST EARLY THURSDAY. SURFACE WINDS MAY INCREASE ONCE AGAIN THURSDAY AND FRIDAY AS THIS SYSTEM APPROACHES. OTHERWISE...A DRY WEATHER PATTERN IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:45 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 60 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.